Alert archive / Wyoming / Tornado Warnings in 2014

Tornado Warning 11, NWS Cheyenne, WY

June 8, 2014Laramie County, Wyoming; Kimball County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 8, 2014, 12:57 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2014, 12:57 PM MDT (18:57 UTC)
Expired
Jun 8, 2014, 1:30 PM MDT
In force
33 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:04 PM MDTTORNADO6 E Carpenter, WYTRAILER BLOWN OVER. TREES UPROOTED. TIME ESTIMATED BY RADAR.
Jun 8, 1:12 PM MDTTORNADO7 Ene Carpenter, WYNUMEROUS PHOTOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WFUS55 KCYS 081857
TORCYS
NEC105-WYC021-081930-
/O.NEW.KCYS.TO.W.0011.140608T1857Z-140608T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 130 PM MDT

* AT 1253 PM MDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A
  TORNADO WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
  OF OLIVER CAMPGROUND TO 5 MILES EAST OF CARPENTER...AND MOVING EAST
  AT 10 MPH.

  HAZARD...DEVELOPING TORNADO.

  SOURCE...WEATHER SPOTTERS REPORTED NUMEROUS FUNNEL CLOUDS BETWEEN  
  PINE BLUFFS AND CARPENTER.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THESE DANGEROUS STORMS WILL BE NEAR...
  OLIVER CAMPGROUND AND OLIVER RESERVOIR AROUND 130 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 397 AND 402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4126 10375 4100 10390 4101 10431 4132 10397
TIME...MOT...LOC 1857Z 284DEG 10KT 4127 10392 4105 10423

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

HAMMER/CLAYCOMB
2 follow-up statements
675 
WWUS55 KCYS 081913
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
113 PM MDT SUN JUN 8 2014

NEC105-WYC021-081930-
/O.CON.KCYS.TO.W.0011.000000T0000Z-140608T1930Z/
KIMBALL NE-LARAMIE WY-
113 PM MDT SUN JUN 8 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LARAMIE AND
SOUTHWESTERN KIMBALL COUNTIES UNTIL 130 PM MDT...

AT 111 PM MDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
WERE LOCATED ALONG A LINE EXTENDING FROM OLIVER CAMPGROUND TO 5 MILES
NORTHEAST OF HEREFORD...AND MOVING EAST AT 10 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THESE DANGEROUS STORMS WILL BE NEAR...
  OLIVER CAMPGROUND AND OLIVER RESERVOIR AROUND 130 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

&&

LAT...LON 4101 10427 4123 10401 4126 10375 4100 10390
TIME...MOT...LOC 1913Z 284DEG 10KT 4126 10388 4100 10420

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HAMMER/CLAYCOMB
830 
WWUS55 KCYS 081929
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 PM MDT SUN JUN 8 2014

NEC105-WYC021-081939-
/O.EXP.KCYS.TO.W.0011.000000T0000Z-140608T1930Z/
KIMBALL NE-LARAMIE WY-
129 PM MDT SUN JUN 8 2014

...THE TORNADO WARNING FOR SOUTHEASTERN LARAMIE AND SOUTHWESTERN
KIMBALL COUNTIES WILL EXPIRE AT 130 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...PENNY SIZED HAIL IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4101 10427 4123 10401 4126 10375 4100 10390
TIME...MOT...LOC 1929Z 284DEG 10KT 4125 10382 4099 10414

$$

HAMMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 8, 11:05 AM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 8, 11:05 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 749 AM MDT SUN JUN 8 2014

WENT AHEAD AND CANCELLED THE DENSE FOG ADVISORY A LITTLE EARLY
THIS MORNING AS LATEST WYDOT WEBCAMS ARE SHOWING PRETTY GOOD
VISIBILITIES ACROSS THE I-80 SUMMIT AND AROUND CHEYENNE. UPDATES
HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 400 AM MDT SUN JUN 8 2014

MOIST SOUTH TO SOUTHEASTERLY UPSLOPE HAS CAUSED LOW CLOUDS TO
DEVELOP OVER MUCH OF THE PLAINS ONCE AGAIN. WEBCAMS SHOW DENSE FOG
ALONG INTERSTATE 8O FROM CHEYENNE TO THE SUMMIT AND WITH THE
UPSLOPE SOUTHERLY WINDS CONTINUING ALONG THE CHEYENNE RIDGE THROUGH
AT LEAST MID-MORNING...WOULD EXPECT THIS TO CONTINUE. ISSUED A
DENSE FOG ADVISORY THROUGH 15Z FOR THE SOUTHERN LARAMIE RANGE AND
ADJACENT FOOTHILL ZONE. WILL HAVE TO MONITOR CENTRAL LARAMIE
COUNTY SINCE VIS AT CYS HAS DROPPED TO A QUARTER MILE. SHORTWAVE
SHOWS UP ON WATER VAPOR IMAGERY ACROSS EASTERN IDAHO AND WESTERN
WY. GOOD ISENTROPIC ASCENT AHEAD OF THIS FEATURE IS CAUSING SOME
SHOWERS AND ISOLATED TSTMS TO DEVELOP OVER PORTIONS OF
CONVERSE/NIOBRARA COUNTIES AND THE NORTHERN NEBRASKA PANHANDLE.
THE COLDEST CLOUD TOPS ARE MAINLY NORTH OF THE CWA HOWEVER INTO
CAMPBELL AND WESTON COUNTIES. THE HRRR MODEL SHOWS WIDESPREAD
IFR/LIFR CONDITIONS ACROSS THE PLAINS THROUGH AT LEAST 16Z. COLD
FRONT ASSOCIATED WITH THE SHORTWAVE WILL HAVE MOVED ACROSS THE
NORTHWESTERN COUNTIES BY 18Z AND THEN THROUGH THE REST OF THE CWA
BY 00Z. WILL HAVE TO SEE HOW MUCH SFC HEATING AND INSTABILITY
THERE IS BY EARLY AFTN OVER THE SOUTHERN PANHANDLE AS THIS SEEMS
LIKE THE MOST FAVORABLE AREA FOR SCATTERED TSTMS TO DEVELOP. TSTM
POTENTIAL REALLY DROPS OFF AFTER AROUND 21Z BEHIND THE FROPA.  THE
COMBINATION OF SFC CONVERGENCE ALONG THE FRONT AND INCREASING
LARGE SCALE ASCENT WILL CAUSE WIDESPREAD RAIN OVER THE PLAINS AND
ESPECIALLY THE PANHANDLE BY THIS AFTN THAT WILL PERSIST INTO THE
EVENING.

SUBSIDENCE BEHIND THE UPPER LEVEL WAVE WILL CAUSE PRECIP TO
RAPIDLY SHUT OFF BY LATE EVENING. IT WILL BE A QUITE COOL NIGHT
UPCOMING AS THE SFC HIGH IS LOCATED OVER SOUTHEAST WY. GUIDANCE
HAS LOWS IN LARAMIE AROUND FREEZING SO DAY SHIFT MAY WANT TO
CONSIDER A FROST ADVISORY IN THE LARAMIE VALLEY AS RADIATIONAL
COOLING WILL BE EXCELLENT BY LATE TONIGHT. A MUCH DRIER AIRMASS IS
STILL PROGGED OVER THE REGION BY MON AND INTO TUES WITH PW VALUES
DROPPING TO BELOW 0.5 INCHES. PRECIP CHANCES WILL BE SLIM AND DONT
REALLY HAVE ANY SLIGHT CHANCE POPS THRU TUES. MAY EVEN HAVE
TROUBLE GETTING MUCH CUMULUS ON MON (LI VALUES ARE ABOVE 3C).
WHILE TEMPS WILL WARM SLIGHTLY ON MON...THE BIGGER WARMUP IS NOT
UNTIL TUES WHEN 700MB TEMPS RISE TO AROUND 14C. THIS TRANSLATES
INTO A 20-25 DEGREE WARMUP COMPARED TO THIS WEEKENDS COOL TEMPS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 400 AM MDT SUN JUN 8 2014

AN UPPER LEVEL SHORTWAVE WILL MOVE INTO THE NORTHERN PLAINS ON
WEDNESDAY WITH AN ASSOCIATED COLD FRONT BEGINNING TO DROP SOUTH
ACROSS THE EASTERN PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE IN
THE LATE MORNING. WESTERLY SFC FLOW AHEAD OF THE FRONT WILL KEEP
THE LLVLS SOMEWHAT DRY SO CONVECTIVE INHIBITION MAY BE TOO STRONG
FOR DEEP CONVECTION TO FIRE ALONG THE FRONT. AS THE BETTER UPPER
FORCING MOVES OVERHEAD IN THE AFTERNOON...LOOKING AT A HIGHER
CHANCE FOR ISOLATED ELEVATED STORMS IN THE POST FRONTAL
ENVIRONMENT. HEIGHTS WILL RISE OVERHEAD ON THURSDAY AS AN UPPER
LOW DIGS INTO THE PAC NW. THE THERMAL RIDGE WILL BE SITUATED OVER
THE GREAT BASIN JUST TO THE WEST OF THE RIDGE AXIS...SO TEMPS WILL
BE WARMER OUT WEST AND SLIGHTLY COOLER IN THE EAST WITHIN THE POST
FRONTAL AIRMASS. SOUTH-SOUTHEASTERLY UPSLOPE FLOW WILL ADVECT
HIGHER DEW POINTS TO THE LEE OF THE LARAMIE RANGE...SO EXPECT A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND
EVENING WITHIN THE ZONE OF STRONGEST UPSLOPE FORCING AND HIGHER
LLVL MOISTURE.

THE UPPER LOW WILL MOVE OVER THE NORTHERN ROCKIES ON FRIDAY WITH
LEESIDE CYCLOGENESIS OCCURRING OVER EASTERN WY/MT. THE THERMAL
RIDGE WILL MOVE OVERHEAD THROUGH THIS TIME SO LOOKING AT SFC
TEMPS INCREASING INTO THE UPPER 70S TO UPPER 80S WITH 700 MB TEMPS
CLIMBING TO 12-14C. EVEN WITH STRONG CONVERGENCE WITHIN THE
LEESIDE TROUGH AS THE SFC LOW DEVELOPS...AND CONTINUED LLVL
MOISTURE ADVECTION EAST OF THE TROUGH AXIS...THE WARMING TEMPS
ALOFT COULD CAP THE ENVIRONMENT ENOUGH TO KEEP THINGS DRY. LEFT IN
A SLIGHT CHANCE FOR T-STORMS IN THE AFTERNOON ACROSS THE EASTERN
PLAINS BUT NOT CONFIDENT WILL SEE MUCH ACTIVITY DEVELOP. THE
PACIFIC FRONT WILL MOVE THROUGH THE FORECAST AREA FRIDAY EVENING
WITH DRY AND COOLER CONDITIONS EXPECTED IN ITS WAKE THROUGH EARLY
SATURDAY. SFC FLOW WILL TURN UPSLOPE IN THE AFTERNOON AS A RESULT
OF HEATING OVER THE MOUNTAINS AND SFC HIGH PRESSURE BUILDING INTO
THE CENTRAL PLAINS. COULD SEE A FEW T-STORMS DEVELOP IN THE LATE
AFTERNOON AND EVENING AS A WEAK UPPER DISTURBANCE APPROACHES FROM
THE WEST...BUT CHANCES WILL BE SLIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1103 AM MDT SUN JUN 8 2014

CHALLENGING AVIATION FORECAST AS A COLD FRONT MOVES THROUGH THE
AREA THIS AFTERNOON. RELIED A LOT ON THE CURRENT HRRR
FORECAST...LIFTING IFR CONDITIONS AS THE FRONT MOVES INTO THE
PANHANDLE EARLY THIS AFTERNOON...THEN COMING BACK DOWN NEAR...OR
SHORTLY AFTER 00Z IN NORTHEAST WIND FLOW BEHIND THE FRONT. WILL
CONTINUE TO MONITOR AS THE AFTERNOON PROGRESSES.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MDT SUN JUN 8 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  SCATTERED
SHOWERS WILL DEVELOP ACROSS MUCH OF THE REGION BY LATE THIS MORNING
AND PERSIST THROUGH THE AFTERNOON.  THE BEST CHANCE OF WETTING RAINS
WILL BE TO THE EAST OF THE LARAMIE RANGE.  A DRIER AND SLIGHTLY
WARMER AIRMASS ON MONDAY WILL CAUSE MINIMUM AFTERNOON HUMIDITY
VALUES TO FALL TO AROUND 20-30 PERCENT.  MORE WARMING IS EXPECTED
FOR TUESDAY WHEN HUMIDITY VALUES WILL DROP TO 15-20 PERCENT FOR
AREAS TO THE WEST OF THE LARAMIE RANGE.

&&

.HYDROLOGY...
ISSUED AT 400 AM MDT SUN JUN 8 2014

RIVER FLOODING CONTINUES TO WANE SLOWLY AS MELTING FROM SOURCE SNOW
COVER DIMINISHES.  STAGES ARE EXPECTED TO CONTINUE TO RECEDE ALONG
THE UPPER NORTH PLATTE AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK.
LOCATIONS THAT ARE CURRENTLY SEEING MINOR FLOODING WILL DROP BELOW
FLOOD STAGE BY LATE TUESDAY. THERE IS THE POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS TO THE WEST OF THE LARAMIE RANGE BY THIS
AFTERNOON...HOWEVER RAINFALL AMOUNTS WILL NOT BE SUBSTANTIAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CLAYCOMB
SHORT TERM...FINCH
LONG TERM...RJM
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, Jun 8, 10:34 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT SUN JUN 8 2014

WYZ101>119-091400-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1034 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
WYOMING THIS AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...AND
BRIEF MODERATE TO HEAVY RAIN MAY ACCOMPANY ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
WYOMING WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091400-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1034 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...
AND BRIEF MODERATE TO HEAVY RAIN MAY ACCOMPANY ANY STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 8, 11:21 AM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT SUN JUN 8 2014

WYZ119-081800-
EAST LARAMIE COUNTY WY-
1121 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
NOON MDT...

AT 1120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CARPENTER...OR 29 MILES EAST OF
CHEYENNE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PINE BLUFFS...AND OTHERWISE RURAL AREAS OF SOUTHEASTERN LARAMIE
  COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 395 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4122 10406 4100 10406 4100 10438 4106 10438
TIME...MOT...LOC 1721Z 235DEG 14KT 4104 10425

HAMMER
Special weather statement, Jun 8, 11:46 AM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT SUN JUN 8 2014

NEZ054-WYZ119-081830-
EAST LARAMIE COUNTY WY-KIMBALL NE-
1146 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND NORTHWESTERN
KIMBALL COUNTIES UNTIL 1230 PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PINE BLUFFS...OR 25 MILES
WEST OF KIMBALL...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN LARAMIE AND WESTERN KIMBALL
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10396 4121 10389 4119 10416 4129 10421
TIME...MOT...LOC 1746Z 254DEG 9KT 4125 10413

HAMMER
Special weather statement, Jun 8, 11:53 AM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MDT SUN JUN 8 2014

WYZ109-111-081845-
CENTRAL CARBON COUNTY WY-SOUTHWEST CARBON COUNTY WY-
1153 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 1245
PM MDT...

AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF TETON RESERVOIR TO 12 MILES SOUTHEAST OF WAMSUTTER...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TETON RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4163 10793 4165 10794 4167 10792 4167 10752
      4174 10751 4164 10708 4132 10774 4153 10795
      4162 10794
TIME...MOT...LOC 1753Z 304DEG 15KT 4169 10752 4154 10782

HAMMER
Special weather statement, Jun 8, 12:25 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MDT SUN JUN 8 2014

NEZ054-WYZ118-119-081915-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
1225 PM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND NORTHWESTERN
KIMBALL COUNTIES UNTIL 115 PM MDT...

AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
ALBIN TO 7 MILES EAST OF BURNS. THESE STORMS WERE NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PINE BLUFFS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 386 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10385 4107 10404 4111 10442 4139 10405
TIME...MOT...LOC 1825Z 277DEG 9KT 4139 10396 4117 10423

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:12 AM MDTDense Fog AdvisoryCYSAlbany, Laramie7 hr
Jun 8, 11:21 AM MDTSpecial Weather StatementCYSLaramie39 min
Jun 8, 11:53 AM MDTSpecial Weather StatementCYSCarbon52 min
Jun 8, 12:53 PM MDTFlash Flood WarningCYSLaramie6 hr
Jun 8, 2:53 PM MDTFrost AdvisoryCYSAlbany, Carbon16 hr
Jun 8, 11:46 AM MDTSpecial Weather StatementCYSKimball44 min
Jun 8, 12:25 PM MDTSpecial Weather StatementCYSKimball50 min
Jun 8, 1:32 PM MDTSpecial Weather StatementCYSKimball58 min
Jun 8, 1:38 PM MDTSpecial Weather StatementCYSMorrill37 min
Jun 8, 2:25 PM MDTFlash Flood WarningCYSKimball6 hr

Nearby

Tornado Warnings in Wyoming, 2014Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.